MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION HURRICANE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545920
Medical Device Problem Codes Inflation Problem (1310); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hurricane rx dilatation balloon was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat bile duct stenosis performed on (b)(6) 2025.During ercp, the patient needed to use the rapid exchange biliary balloon dilatation catheter for inflation and dilatation due to bile duct stenosis and found that the balloon inflation had no response when using consumables.The procedure was completed with another hurricane rx dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of a balloon circumferential tear.Please see block h11 for full investigation details.
 
Additional Manufacturer Narrative
Block h6 imdrf device code a0414 captures the reportable investigation result of a balloon torn circumferentially.Block h11: investigation results the returned hurricane rx dilatation balloon was analyzed, and a visual and microscopic inspection found a circumferential tear on the balloon.No other problems with the device were noted.The returned device revealed the balloon had a circumferential tear.It is possible that the tear found on the balloon occurred due to procedural factors such as excess pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous to the procedure could have caused the balloon tear.Therefore, the most probable root cause is adverse event related to procedure.

Brand Name
HURRICANE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22048498
Report Number3005099803-2025-02177
Device Sequence Number18390016
Product Code FGE
UDI-Device Identifier08714729283836
UDI-Public(01)08714729283836(17)260426(10)33912368
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130484
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model NumberM00545920
Device Catalogue NumberM00545920
Device Lot Number0033912368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Initial Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale
Patient Weight60 KG